For a long time after my last dose of contrast, I experienced an unusual vibrating or buzzing sensation in parts of my body. It was much worse in my legs. Thankfully the vibrating or buzzing doesn’t happen as often now, but I continue to experience tingling in my lower legs.
Many members of our MRI-Gadolinium-Toxicity support group have mentioned similar funny feelings in their legs. What follows is for everyone who has had that inner vibrating or electric-like sensation that is really difficult to explain.
I noticed something in an article about heavy metal poisoning. It looks like we are not all crazy and it probably was caused by Gadolinium. They call it an “electrifying feeling throughout the body”. Based on how people have described the funny feelings in their legs, I think that is what we have complained of too. Here is the link to the article: http://www.sixwise.com/Newsletters/2009/November/13/Heavy-Metal-Toxicity-Signs-and-Symptoms.htm
The following quote and checklist of symptoms is from the article on SixWise.com. See the last symptom listed.
“In fact, because toxic metals block the absorption and utilization of essential minerals, this in itself can set up a whole cascade of symptoms that gradually get worse over time.”
Below is a more specific checklist of symptoms of metal toxicity poisoning:
- Chronic pain throughout the muscles and tendons or any soft tissues of the body
- Chronic malaise — general feeling of discomfort, fatigue, and illness
- Brain fog — state of forgetfulness and confusion
- Chronic infections such as Candida
- Gastrointestinal complaints, such as diarrhea, constipation, bloating, gas,heartburn, and indigestion
- Food allergies
- Migraines and/or headaches
- Visual disturbances
- Mood swings, depression, and/or anxiety
- Nervous system malfunctions— burning extremities, numbness, tingling, paralysis, and/or an electrifying feeling throughout the body.
It is troubling to me that in 2014 the Agency for Toxic Substances and Disease Registry (ATSDR) still does not list Gadolinium as a toxic substance. Perhaps if Gadolinium was included on official lists of toxic metals, more research would be done to determine the long-term and cumulative effects of Gadolinium retention. Based on our symptoms, it definitely seems that we are suffering from the chronic effects of Gadolinium Toxicity.